Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Suffering from GERD and gastritis. Gall bladder was removed and getting worse. Burning sensation in throat. Suggest the cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3568 Questions
Question
Hello -

I have been suffering from gerd and gastritis the last 10 years. I have even had my gall bladde out. Lately it has been getting worse and
no matter what I drink or eat I have a horrible burning sensation in my throat and sometimes I can a headache because of this. It's awful and don't know what else to do? I have been put on all kinds of ppi's but seems it helps for a short period. What could be done to fix the problem? No more just putting a band aid on it or taking ppi's? Could it be that I have ulcers in my throat? It sure feels like it.

Thank you,
XXXX
Posted Tue, 12 Nov 2013 in General Health
 
 
Answered by Dr. Raju A.T 42 hours later
Brief Answer:
Endoscopy

Detailed Answer:
Hi,

Thanks for your query.

I am medical doctor, an associate in Department of Gastroentrology, working with an experienced Gastroentrologist. I answer on his behalf.

The better way to ascertain the presence of ulcers or to get to know the extent of damage you have in the throat and the stomach due to long duration of GERD, is by a endoscopy.

I suggest you get an Upper GI endoscopy which provides images of the inner lining of the throaty and stomach and helps us to formulate a better treatment.

Do consult a Gastroentrologist for the same.

Meanwhile do continue the treatment you are on, or take antacids like Tums or Pepto for temporary solution.

Regards,
Above answer was peer-reviewed by
 
Follow-up: Suffering from GERD and gastritis. Gall bladder was removed and getting worse. Burning sensation in throat. Suggest the cure? 24 hours later
Hello -

Thank you so much for your answer. So I already had an appointment scheduled for yesterday with my GP and she agreed that I would need to have a scope. She has referred me to a gasteronolgist for futher evalution, I'm just waiting for that appointment.
I do have another question for you. Yesterday, along with giving me more samples of dexilant 60mg (which i take once a day) she went ahead and prescibed me sucralfate 1gm, which i have never taken before. As soon as i got home i took one and also took one this morning. So I hae noticed the burning which was at a level 10 of severity now to be more of a 1 or not even noticeable, do you think this really is helping? I'm just extremely excited and want to know if this new medication can give me that much of relief?

Thank you,
XXXX
 
 
Answered by Dr. Raju A.T 34 minutes later
Brief Answer:
Sucralfate is an antacid

Detailed Answer:
Hi,

Sucralfate is an antacid which neutralizes the effects of acid in the stomach. This effect is temporary and short lasting.

The mail underlying pathology would not be disturbed here. Hence, do proceed for the endoscopy.

Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor